Alert archive / Indiana / Frost Advisories in 2019

Frost Advisory 3, NWS Indianapolis, IN

October 17, 201939 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 17, 2019, 3:30 PM EDT for 39 counties in Indiana. It took effect at Oct 18, 2019, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2019, 3:30 PM EDT (19:30 UTC)
In effect from
Oct 18, 2019, 2:00 AM EDT
Expired
Oct 18, 2019, 8:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WWUS73 KIND 171930
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
330 PM EDT Thu Oct 17 2019

INZ021-028>031-035>049-051>057-060>065-067>072-180330-
/O.NEW.KIND.FR.Y.0003.191018T0600Z-191018T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
330 PM EDT Thu Oct 17 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Central Indiana.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind

TDUD
2 follow-up statements
075 
WWUS73 KIND 180152 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Indianapolis IN
952 PM EDT Thu Oct 17 2019

INZ021-028>031-035>049-051>057-060>065-067>072-181000-
/O.CON.KIND.FR.Y.0003.191018T0600Z-191018T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
952 PM EDT Thu Oct 17 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...From 2 AM to 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
337 
WWUS73 KIND 180756
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
356 AM EDT Fri Oct 18 2019

INZ021-028>031-035>049-051>057-060>065-067>072-181200-
/O.CON.KIND.FR.Y.0003.000000T0000Z-191018T1200Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
356 AM EDT Fri Oct 18 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures in the low to middle 30s will result in 
  frost formation.

* WHERE...Portions of central, east central, north central, 
  south central, southeast, southwest and west central Indiana.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 17, 3:23 PM EDT, 7 minutes earlier.

Area forecast discussion, Oct 17, 3:23 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
323 PM EDT Thu Oct 17 2019

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 324 AM EDT Thu Oct 17 2019

High pressure will cause dry conditions through Saturday.
Temperatures will start out below normal and increase through the
start of next week. Chance of rain as a weak front pushes through
followed by a better chance of rain and thunderstorms Monday and
Tuesday with a cold front moving through. Some storms Monday could
be strong to severe. Temperatures will drop to near normal behind
the cold front.

&&

.NEAR TERM /Rest of Today/...

Issued at 932 AM EDT Thu Oct 17 2019

Only minor adjustments needed with the forecast trending well.
Bumped up sky cover for a few hours across the northeastern
counties with more widespread cloud cover present than initially
expected. Also lowered high temperatures by a degree or two
across the board with continued strong cold air advection ongoing.
Previous discussion follows...

High pressure building into the region will lead to dry conditions
today. Temperatures will be below normal thanks to northwesterly
flow. Some clouds will move in this morning, particularly for the
northeast half of the forecast area, but skies are expected to be
clear again by this evening.

&&

.SHORT TERM /Tonight through Saturday Night/...

Issued at 324 AM EDT Thu Oct 17 2019

High pressure and dry conditions continue through Saturday
morning. Areas of frost are possible Thursday night as light winds
and lows in the mid-30s are expected. Temperatures will increase
each day as warm air advection affects the region, reaching above
normal on Saturday.

A weak front will push across the state Saturday afternoon and
evening leading to a chance of rain. There remain discrepancies
between models on whether the rain will reach central Indiana. The
Euro has been the most aggressive with including PoPs whereas the
GFS continues to show the rain dissipating before the front gets
here. Due to continued lack of confidence, lowered guidance PoPs
slightly for Saturday.

&&

.LONG TERM /Sunday Night through Thursday/...
Issued at 323 PM EDT Thu Oct 17 2019

Active weather to start at the beginning of the week will bring a
threat for severe storms...windy conditions and much needed
rainfall...followed by a dry and cooler stretch through the end of
the extended that will begin a stepdown process to much colder
weather by the last week of the month.

Models continue to align on a strong surface low kicking out of
the northern Plains late weekend and into the upper Midwest on
Monday as an occluded system. Cold front arcing from the low will
sweep across the Ohio Valley Monday afternoon and evening and
bring the potential for a higher impact convective line moving
across the forecast area. Gulf moisture will surge north into the
region ahead of the front and with strong dynamics aloft...
potential is there for a squall line producing severe weather and
locally heavy but much needed rainfall. In addition...plenty of
wind will accompany the frontal passage. Will continue to
highlight the hazards with this system via the HWO.

Much drier and cooler air will overspread the region quickly in
the wake of the frontal passage...with high pressure influencing
the weather for much of the rest of the extended. Highs will slip
back to the 50s Tuesday and low to mid 60s Wednesday and Thursday
with lows in the upper 30s and lower 40s. Another strong storm
system looms on the horizon for just beyond the 7 day...with the
potential for much colder weather by next weekend in its wake.

&&

.AVIATION /Discussion for 17/18Z TAF Issuance/...

Issued at 1224 PM EDT Thu Oct 17 2019

VFR conditions expected through the TAF period.

Dry conditions are expected with high pressure in place. The
diurnal cu field that is currently building will last through the
evening before dissipating before 0Z. Winds will generally be out
of the north at 7-10 kts this afternoon before weakening to near
calm later tonight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...KH
NEAR TERM...KH/White
SHORT TERM...KH
LONG TERM....Ryan
AVIATION...White
Hazardous weather outlook, Oct 17, 4:45 AM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
445 AM EDT Thu Oct 17 2019

INZ021-028>031-035>049-051>057-060>065-067>072-180845-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
445 AM EDT Thu Oct 17 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Dry conditions will continue through tonight. Some
areas of frost are possible tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: Thunderstorms are possible at times Saturday night and
again late Sunday night through Monday night. Strong to severe
storms cannot be ruled out around Monday.

Discussion: A couple of fronts could bring thunderstorms to the area
at times during the weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Frost Advisories in Indiana, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.